JOURNAL BROWSE
Search
Advanced SearchSearch Tips
TOTAL SCALAR CURVATURE AND EXISTENCE OF STABLE MINIMAL SURFACES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Honam Mathematical Journal
  • Volume 30, Issue 4,  2008, pp.677-683
  • Publisher : The Honam Mathematical Society
  • DOI : 10.5831/HMJ.2008.30.4.677
 Title & Authors
TOTAL SCALAR CURVATURE AND EXISTENCE OF STABLE MINIMAL SURFACES
Hwang, Seung-Su;
  PDF(new window)
 Abstract
On a compact n-dimensional manifold M, it has been conjectured that a critical point metric of the total scalar curvature, restricted to the space of metrics with constant scalar curvature of volume 1, should be Einstein. The purpose of the present paper is to prove that a 3-dimensional manifold (M,g) is isometric to a standard sphere if ker and there is a lower Ricci curvature bound. We also study the structure of a compact oriented stable minimal surface in M.
 Keywords
total scalar curvature;stable minimal surface;
 Language
English
 Cited by
 References
1.
A.L. Besse, Einstein Manifolds, New York: Springer-Verlag 1987.

2.
A.E. Fischer, J.E. Marsden, Manifolds of Riemannian Metrics with Prescribed Scalar Curvature, Bull. Am. Math. Soc. 80, 479-484 (1971).

3.
S. Hwang, Critical points of the scalar curvature functionals on the space of metrics or constant scalar curvature, manuscripta math. 103, 135-142 (2000). crossref(new window)

4.
S. Hwang. The critical point equation on a three dimensional compact manifold, Proc. Amer. Math. Soc. 131, 3221-3230 (2003). crossref(new window)

5.
S. Hwang, Stable minimal hypersufaces in a critical point equation, Commun. Korean Math. Soc. 20, 775-779 (2005). crossref(new window)

6.
S. Hwang, Some remarks on stable minimal surfaces in the critical point of the total scalar curvature, preprint.

7.
S. Hwang, G. Yun, J. Chang, Rigidity of the critical point equation. preprint.

8.
J. Lafontaine, Sur la geometrie d'une generalisation de l'equation differentielle d'Obata, J. Math. Pures Appliquees 62, 63-72 (1983).

9.
M. Obata, Certain conditions for a Riemannian manifold to be isometric with a sphere, J. Math. Soc. Japan 14(3), 333-310 (1962). crossref(new window)

10.
Y. Shen, A note on Fisher-Marsden's conjecture, Proc. Amer. Math. Soc. 125(3), 901-905 (1997). crossref(new window)